MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ALLEN MEDULLARY CEMENT PLUGS 1-20 MM DIAMETER FLANGE/10 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ALLEN MEDULLARY CEMENT PLUGS 1-20 MM DIAMETER FLANGE/10 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 01631.D10: cat# 802202803 lot# 3047454 zimmer biomet¿ cocr head femoral head 12/14 taper 28mm diameter +3.5mm neck length cocrmo g2: foreign: (b)(6).The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a hip procedure.Subsequently, the patient was revised approximately 1 year later due to instability, malposition, and loosening.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total hip arthroplasty with possible early loosening at the bone cement interface of the femoral stem also with valgus positioning.Cement plug is obliquely oriented within the medullary space of the proximal femoral diaphysis.It was noted the bone plug appeared to be incorrectly seated, however as there are many contributing factors that could have lead to this and ultimately the loosened stem, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
ALLEN MEDULLARY CEMENT PLUGS 1-20 MM DIAMETER FLANGE/10 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17744096
Report Number0001822565-2023-02519
Device Sequence Number5235534
Product Code JDI
UDI-Device Identifier00889024432994
UDI-Public(01)00889024432994(17)250131(10)64600784
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K001733
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue Number00801102020
Device Lot Number64600784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale